question-icon

Suggest Treatment For Severe Constipation And Gas

default
Posted on Mon, 24 Jul 2017
Question: I have been taking colchicine and cyclosporine for a month or so terrible constipation direreahha and gas pains. I stopped taking colchicine 4 days ago symtoms are better but still have some gas pains.
doctor
Answered by Dr. Michelle Gibson James (39 minutes later)
Brief Answer:
these medications both cause diarrhea and increase each others side effects

Detailed Answer:
HI, thanks for using healthcare magic

Cochicine and cyclosporine both increase the effects of each other. By doing this, they can potentially increase the side effects associated with each medication.

Cochicine causes diarrhea, nausea, cramping ,abdominal pain, vomiting in more than 10% of persons who use this medication. Since the cyclosporine would be intensifying the effect of the cochicine, these effects would either occur more regularly or severely.

Cyclosporine can also cause diarrhea and abdominal discomfort as well.

Constipation is an unusual reaction, but persons respond differently to medication.

Since you have discontinued the medication and noted improvement ,you can continue monitoring to see if the symptoms continue to improve. The use of probiotics and peppermint products may help to further alleviate the symptoms.

You would need to speak to your doctor about your side effects so that an alternative can be given.

I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Michelle Gibson James

General & Family Physician

Practicing since :2001

Answered : 16809 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Suggest Treatment For Severe Constipation And Gas

Brief Answer: these medications both cause diarrhea and increase each others side effects Detailed Answer: HI, thanks for using healthcare magic Cochicine and cyclosporine both increase the effects of each other. By doing this, they can potentially increase the side effects associated with each medication. Cochicine causes diarrhea, nausea, cramping ,abdominal pain, vomiting in more than 10% of persons who use this medication. Since the cyclosporine would be intensifying the effect of the cochicine, these effects would either occur more regularly or severely. Cyclosporine can also cause diarrhea and abdominal discomfort as well. Constipation is an unusual reaction, but persons respond differently to medication. Since you have discontinued the medication and noted improvement ,you can continue monitoring to see if the symptoms continue to improve. The use of probiotics and peppermint products may help to further alleviate the symptoms. You would need to speak to your doctor about your side effects so that an alternative can be given. I hope this helps, feel free to ask any other questions